Illinois, 2012Hail and Damaging Winds in Illinois, June 29, 2012
June 29, 2012 · NWS LOT · 6 events in 4 counties and zones
During the late morning and early afternoon hours of June 29th, a line of severe thunderstorms moved across northern Illinois producing pockets of wind damage as well as occasional large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the late morning and early afternoon hours of June 29th, a line of severe thunderstorms moved across northern Illinois producing pockets of wind damage as well as occasional large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 29, 8:14 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 29, 8:14 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
914 AM CDT FRI JUN 29 2012
.DISCUSSION...
339 AM CDT
EXCEEDINGLY CHALLENGING FORECAST AS QUASI-STATIONARY BOUNDARY SETS
UP OVER THE AREA BRINGING AT LEAST THE CHANCE FOR SOME PERIODIC
BOUTS OF THUNDERSTORMS THROUGH THE WEEKEND. OUTSIDE OF ANY
CONVECTION THE BIG HEADLINE LOOKS TO BE THE CONTINUATION OF
GENERALLY RELATIVELY HOT AND HUMID WEATHER.
COLD FRONT CONTINUES TO SAG SLOWLY SOUTHWARD ACROSS THE AREA THIS
MORNING WITH EXCEEDINGLY HUMID AND HOT CONDITIONS CONTINUING SOUTH
OF THE FRONT WITH MUCH LESS HUMID AIR NOW SPREADING SOUTH INTO FAR
NORTHERN ILLINOIS. MOISTURE POOLING NEAR THE BOUNDARY WITH STEEP
LAPSE RATES ALOFT ARE RESULTING IN A POOL OF EXTREME INSTABILITY
EXTENDING FROM NEBRASKA EAST INTO NORTHERN/CENTRAL ILLINOIS.
CONVERGENCE ALONG THE NOSE OF THE NOCTURNAL LOW LEVEL JET IS FOCUSED
OVER IA AT THIS TIME...WHERE MOST NUMERICAL GUIDANCE SUGGESTS THAT
CONVECTIVE INITIATION WILL TAKE PLACE PRIOR TO SUNRISE...WITH THAT
CONVECTION SPREADING EAST INTO NORTHERN ILLINOIS THIS MORNING.
CONFIDENCE IN THIS SCENARIO IS NOT ALL THAT HIGH...BUT WITH SOME
SIGNS OF ACCAS BUBBLING UP OVER IA FELT IT WAS PRUDENT TO INCREASE
POPS THIS MORNING.
AFTER ANY MORNING CONVECTION SHOULD SEE SOME BREAK IN THE ACTIVITY
WITH ADDITIONAL DEVELOPMENT POSSIBLE LATER THIS AFTERNOON AND
CONTINUING INTO THE EVENING AS CONVECTIVELY ENHANCED VORT MAX OVER
IOWA IS PROGGED TO MOVE INTO THE REGION. GIVEN THE EXTREME
INSTABILITY AND RELATIVELY STRONG SHEAR...POTENTIAL CERTAINLY EXISTS
FOR ANY STORMS THAT DO DEVELOP TO BECOME SEVERE TODAY INTO
TONIGHT...AND REALLY THROUGH MUCH OF THE WEEKEND FOR THAT MATTER.
THE FRONT IS LIKELY TO WAVER AROUND THE REGION THROUGH THE WEEKEND.
UNFORTUNATELY BY LATE TONIGHT AND THROUGH THE WEEKEND HAVE TO RELY
EXCLUSIVELY ON MODEL GUIDANCE FOR TIMING ANY SHORTWAVES AND BETTER
CHANCES FOR CONVECTION. OF COURSE WITH SUCH SUBTLE WAVES THAT ARE
GREATLY MODULATED BY CONVECTION...MODEL SOLUTIONS VARY GREATLY
RESULTING IN LITTLE TO NO ABILITY TO TIME BEST THUNDERSTORM CHANCES.
CERTAINLY THE MAJORITY OF THE WEEKEND LOOKS TO BE RAIN FREE...HOT
AND RELATIVELY HUMID...BUT WITH FRONT IN THE AREA AM LEFT WITH
LITTLE CHOICE BUT TO CARRY AT LEAST LOW END PRECIP CHANCES THROUGH
THE WEEKEND. ALSO WORTH MENTIONING THAT WITH VERY MOIST AIR POOLING
ALONG A SURFACE BOUNDARY LAYING OUT LARGELY PARALLEL TO THE UPPER
FLOW...RED FLAGS GO OFF REGARDING THE POTENTIAL FOR LOCALLY VERY
HEAVY RAIN. WIDESPREAD DROUGHT-BUSTING SIGNIFICANT RAINFALL IS NOT
LIKELY...BUT SOME LOCATIONS COULD END UP SEEING EXCESSIVE RAINFALL
AT SOME POINT IN THE NEXT 48-72 HOURS.
TEMPS THROUGH THE WEEKEND LOOK TO REMAIN ABOVE AVERAGE AS THE AREA
SITS ON THE CUSP OF THE DOME OF RECORD SHATTERING HEAT. SOUTHERN
PORTIONS OF THE CWA SHOULD BE PRETTY CLOSE TO THE AREA OF POOLED
VERY HIGH SURFACE DEWPOINTS WITH A FAIRLY HIGH LIKELIHOOD OF HEAT
INDEX READINGS PEAKING BETWEEN 105 AND 110...SO DID ISSUE A HEAT
ADVISORY THERE. ELSEWHERE...LOWER DEWPOINTS AND SOMEWHAT COOLER
TEMPERATURES SHOULD POSE LESS OF A HEALTH HAZARD. LIGHT GRADIENT
SHOULD ALLOW FOR DAILY LAKE BREEZES TO PROVIDE SOME AFTERNOON
COOLING LAKESIDE TODAY THROUGH THE WEEKEND.
GENERALLY THE TREND IN THE EXTENDED IS FOR RISING HEIGHTS WHICH
SHOULD ALLOW SURFACE FRONT TO MEANDER BACK NORTH OF THE REGION.
OBVIOUSLY ANY CONVECTION SHOULD SEND THE FRONT SAGGING BACK SOUTH
INTO THE AREA...THOUGH WITH UPPER HEIGHTS RISING THAT POTENTIAL
SHOULD BE ON THE DECREASE. WHILE PRECIP CHANCES ARE NOT ZERO MONDAY
THROUGH THURSDAY...THEY DO LOOK LOW AND CERTAINLY BELOW WHAT
ALLBLEND GUIDANCE SPIT OUT. HIGHS THROUGH MUCH OF NEXT WEEK LOOKS
LIKELY TO CLIMB INTO THE 90S WITH ONLY MARGINAL LAKE COOLING
POSSIBLE DURING THE AFTERNOONS DEPENDING ON THE STRENGTH OF THE
GRADIENT.
IZZI
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* LAKE BREEZE THIS AFTERNOON.
* SLIGHT CHANCE OF TSRA THROUGH THIS AFTERNOON AND AGAIN LATE
TONIGHT INTO SATURDAY MORNING.
BEACHLER
//DISCUSSION...UPDATED 12Z...
NO SIGNIFICANT CHANGES FROM 06Z. A WEAK FRONT/WIND SHIFT CONTINUES
TO SAG SOUTH WITH DRIER AIR SPREADING ACROSS THE TERMINALS. A FEW/
ISOLATED SHOWERS HAVE DEVELOPED FROM NEAR SQI TO SOUTH OF IKK/RZL.
IT APPEARS THIS ACTIVITY WILL REMAIN SOUTH OF THE TERMINALS THIS
MORNING. CONVECTIVE TRENDS BEYOND THIS MORNING BECOME UNCERTAIN
WITH LOW CONFIDENCE. AN UPPER LEVEL WAVE WILL BE MOVING ACROSS THE
AREA THIS AFTERNOON. IN COMBINATION WITH A LAKE BREEZE AND THE
ABOVE MENTIONED BOUNDARY STILL IN THE AREA...THERE IS A CHANCE OF
TSRA MID/LATE AFTERNOON INTO THIS EVENING. IF THESE DO DEVELOP...
THEY COULD END UP SOUTH OF THE TERMINALS. ADDITIONAL TSRA COULD
DEVELOP OVER IOWA TONIGHT AND SPREAD EAST ACROSS THE TERMINALS
SATURDAY MORNING.
LIGHT NORTH WINDS EXPECTED TO TURN MORE EASTERLY THIS MORNING WITH
A LAKE BREEZE MOVING THROUGH THE TERMINALS BY MID AFTERNOON. AFTER
THIS WASHES OUT...WINDS WILL BECOME LIGHT AND VARIABLE THIS
EVENING. CMS
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* LOW CONFIDENCE IN PLACEMENT/TIMING/COVERAGE OF TSRA THIS
AFTN/EVE.
* MEDIUM CONFIDENCE REGARDING WIND SPEED/DIR AND LAKE BREEZE.
BEACHLER
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
* SATURDAY NIGHT AND SUNDAY...VFR. CHANCE OF TSRA.
* MONDAY AND TUESDAY...VFR.
* WEDNESDAY...VFR. SLIGHT CHANCE OF TSRA.
* THURSDAY...VFR.
&&
.MARINE...
254 AM...A WEAK RIDGE OF HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS
THE SOUTHERN LAKES TODAY AND BEGIN TO WEAKEN TONIGHT. THE GRADIENT
BECOMES RATHER MESSY THIS WEEKEND...BUT OVERALL WEAK...SO WHILE
CONFIDENCE REGARDING SPECIFIC WIND DIRECTIONS IS LOW...WIND SPEEDS
SHOULD BE LIGHT...10-15 KTS OR LESS. THOUGH THE GRADIENT DOES
REMAIN A BIT STRONGER OVER NORTHERN LAKE MICHIGAN TODAY...WITH
10-20 KTS REASONABLE ALONG WITH SOME HIGHER GUSTS POSSIBLE. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ032-ILZ033-ILZ039 UNTIL 9 PM FRIDAY.
IN...HEAT ADVISORY...INZ019 UNTIL 9 PM FRIDAY.
LM...NONE.
&&
Hazardous weather outlook, Jun 29, 4:04 AM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 AM CDT FRI JUN 29 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
301015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
504 AM CDT FRI JUN 29 2012 /604 AM EDT FRI JUN 29 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
INTENSE HEAT.
CHANCE OF THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
HAIL UP TO THE SIZE OF GOLF BALLS.
LOCALIZED DAMAGING WINDS OVER 60 MPH.
LOCALLY HEAVY RAINFALL.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS COULD DEVELOP THIS MORNING...ESPECIALLY SOUTH OF
INTERSTATE 88...WITH THE CHANCE OF THUNDERSTORMS SPREADING NORTH
ACROSS THE REMAINDER OF THE REGION THIS AFTERNOON AND CONTINUING
INTO TONIGHT.
INTENSE HEAT IS EXPECTED THIS AFTERNOON...MAINLY SOUTH OF THE
KANKAKEE RIVER.
DISCUSSION:
THE COMBINATION OF A SLOW MOVING WEAK FRONT AND SUBTLE UPPER
LEVEL DISTURBANCES COULD BE ENOUGH TO TRIGGER THUNDERSTORM
DEVELOPMENT JUST ABOUT ANYTIME TODAY INTO TONIGHT. THERE REMAINS
A GREAT DEAL OF UNCERTAINTY REGARDING IF THUNDERSTORMS WILL
INDEED DEVELOP...AND IF SO HOW WIDESPREAD THEY WILL BE.
HOWEVER...GIVEN THE STRONG WINDS ALOFT AND EXTREMELY UNSTABLE
CONDITIONS ANY STORMS THAT DO DEVELOP COULD QUICKLY BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
THE VERY MOIST AIR MASS WILL ALSO BE SUPPORTIVE OF THUNDERSTORMS
POTENTIALLY PRODUCING VERY HEAVY RAINFALL IN ISOLATED LOCATIONS.
IN ADDITION...AFTERNOON HEAT INDEX READINGS WILL TOP OUT WELL
OVER 100 DEGREES THIS AFTERNOON SOUTH OF THE KANKAKEE RIVER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODIC CHANCES OF THUNDERSTORMS WILL EXIST...PRIMARILY THIS
WEEKEND. DUE TO THE MOIST AND VERY UNSTABLE CONDITIONS FORECAST
TO BE IN PLACE...ANY THUNDERSTORMS THAT DO FORM WOULD HAVE THE
POTENTIAL TO BECOME SEVERE AND PRODUCE LOCALLY VERY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-301015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
504 AM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND
EVENING. SOME OF THE STORMS COULD PRODUCE LARGE HAIL AND WIND
GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...ESPECIALLY THIS
WEEKEND. ANY STORMS THAT DO DEVELOP COULD PRODUCE LARGE HAIL AND
WIND GUSTS OVER 35 KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-301015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
504 AM CDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER FAR SOUTHERN PORTIONS OF
THE LAKE...ESPECIALLY THIS AFTERNOON AND EVENING. SOME OF THE
STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE PERIODIC THUNDERSTORM CHANCES...WITH THE STRONGEST
STORMS POTENTIALLY PRODUCING LARGE HAIL AND WIND GUSTS OVER 35
KNOTS.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
IZZIIn the hours before
Special weather statement, Jun 29, 8:19 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
919 AM CDT FRI JUN 29 2012
ILZ008-010-019-291515-
LA SALLE IL-LEE IL-OGLE IL-
919 AM CDT FRI JUN 29 2012
...SPECIAL WEATHER STATEMENT...
AT 915 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES WEST OF POLO TO 20
MILES SOUTHWEST OF PERU...MOVING EAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
CITIES AND TOWNS AFFECTED...
WALTON... PERU... POLO...
OGLESBY... LA SALLE... DIXON...
UTICA... MENDOTA... AMBOY...
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...CASTLE ROCK STATE PARK...ILLINOIS VALLEY
COMMUNITY COLLEGE...LEE COUNTY FAIRGROUNDS...MATTHIESSEN STATE
PARK...OGLE COUNTY FAIRGROUNDS...
I-88 BETWEEN MILE MARKERS 45 AND 68.
I-80 BETWEEN MILE MARKERS 73 AND 88.
I-39 BETWEEN MILE MARKERS 50 AND 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4220 8969 4220 8947 4130 8881 4121 8916
4158 8917 4159 8964 4192 8963 4193 8969
TIME...MOT...LOC 1419Z 251DEG 41KT 4203 9011 4123 8942
BEACHLERLocal storm report, Jun 29, 9:06 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1006 AM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 3 N AMBOY 41.76N 89.33W
06/29/2012 M0.25 INCH LEE IL TRAINED SPOTTER
US 52 AND US 30
&&
ACSThunderstorm Wind, Lee
- When
- June 29, 9:25 AM CST
- Where
- Lee County, 3.8 mi N of Steward
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.905, -89.021
Wind gusts to 60 mph were estimated near the Interstate 88 and Interstate 39 interchange.
Thunderstorm Wind, Kane
- When
- June 29, 9:45 AM CST
- Where
- Kane County, 1.71 mi SW of Maple Park
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.880, -88.619
Wind gusts to 62 mph were measured near Interstate 88 and Keslinger Road.
Thunderstorm Wind, Kane
- When
- June 29, 9:54 AM CST
- Where
- Kane County, Geneva
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.880, -88.300
Several trees were blown down, including some that fell on top of vehicles and power lines.
Hail, Will
- When
- June 29, 10:54 AM CST to 10:56 AM CST
- Where
- Will County, Crete
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.450, -87.630
Hail, Cook
- When
- June 29, 10:55 AM CST to 10:57 AM CST
- Where
- Cook County, 2 mi S of South Holland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.571, -87.530
Hail, Will
- When
- June 29, 11:07 AM CST to 11:09 AM CST
- Where
- Will County, Peotone
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -87.780
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 29 to 30, 20124 deaths · 6 injured · $527,000 · 1 in hail · 136 events
- Hail and Damaging Winds in West Virginia, June 29, 20123 deaths · $54 million · 1 in hail · 68 events
- Damaging Winds in Virginia, June 29, 20122 deaths · 14 injured · $19 million · 70 kt wind · 33 events
- Hail and Damaging Winds in New Jersey, June 29 to 30, 20122 deaths · $19 million · 1.25 in hail · 13 events
- Damaging Winds and Lightning Strike in Ohio, June 29, 20121 death · $17 million · 70 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 29, 20126 injured · $1.5 million · 2 in hail · 175 events
- Flash Flood and Hail in Ohio, June 29, 20121 death · 1 injured · $765,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Maryland, June 29, 2012$1.0 million · 1.75 in hail · 131 events
- Damaging Winds in Virginia, June 29, 2012$3.5 million · 64 kt wind · 61 events
- Excessive Heat and Heat in South Carolina, June 29 to 30, 20121 death · 12 events
- Hail and Damaging Winds in Ohio, June 29, 2012$17 million · 1.75 in hail · 15 events
- Excessive Heat and Heat in Pennsylvania, June 29, 20121 death · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393220, 393222, 393223, 393225, 393226, 393230.